Flash Flood, Licking
- When
- May 31, 5:30 PM EST to 6:15 PM EST
- Where
- Licking County, 3 mi NW of Pataskala
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Cable Road was flooded.
3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 31, 3:39 PM EST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 439 PM EDT WED MAY 31 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SHRA/TSRA IN THE EAST APPEARED TO FIRE ALONG A CONVERGENCE BOUNDARY AND WERE ENHANCE BY A WEAK WAVE MOVING WEST/ THUNDERSTORMS IN INDIANA ARE ALONG THE CLDFNT THAT WILL GRADUALLY PUSH INTO THE FA DURING IN THE NEXT 12 HRS. PLAYED THE BEST POPS THIS EVENING IN THE EAST ALONG WITH THE NW. EVEN THOUGH FRONT PUSHES INTO FA AFTER 06Z TONIGHT...IT LOOKS LIKE THE CONVECTION WILL WEAKEN OVERNIGHT...SO GRADUALLY DROPPED POPS TO 20 BY SUNRISE. FRONT STRADDLES THE FA ON THU. WITH HEATING OF THE DAY AND CONVERGENCE ALONG THE FRONT...WENT WITH LIKELY POPS IN THE AFTERNOON. GFS IS QUICKER IN PUSHING THE FRONT EAST THAN THE NAM. LEANED TOWARDS THE GFS SOLUTION. DIDNT STRAY TOO FAR FROM THE MAV TEMP GUIDANCE. SITES && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... && .AVIATION /18Z-18Z/... SIMILAR SITUATION TO THE PAST SEVERAL DAYS WITH STRONG RIDGE DOMINATING ERN US. THIS FEATURE WILL BEGIN TO BREAK DOWN AS MID LEVEL S/W APPROACHES THE GREAT LAKES LATE IN THE PERIOD. ASSOCIATED FRONT CURRENTLY ANALYZED FROM CENTRAL MI TO SOUTH OF K0RD. THIS FEATURE WILL MAKE VERY SLOW SWD PROGRESS TODAY. BEST CHANCE OF TSRA THIS AFTERNOON WILL BE ACROSS THE NORTHWEST CLOSEST TO THE FRONT. TIMING LOOKS TO BE AFTER 20Z AS HIGH/MID CLOUDS HAVE LIMITED CU DEVELOPMENT EARLY THIS AFTERNOON. SECOND AREA OF FOCUS IS WEAK LL CONVERGENCE ZONE FROM NEAR KCLE TO KCMH...CURRENTLY RESULTING IN SCT SHRA/TSRA ACROSS CENTRAL OH. ALL ACTIVITY IS EXPECTED TO SUBSIDE BY 00Z. REDUCED VISIBILITIES AGAIN ANTICIPATED FOR TONIGHT...THOUGH INCREASING HIGH CLOUDS MAY KEEP THINGS FROM GETTING TOO LOW. MENTIONED TEMPO IFR AT KLUK AND MVFR ELSEWHERE. DPH && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM... LONG TERM... AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT WED MAY 31 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 513 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG A COLD FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Cable Road was flooded.
The roof and trusses were torn off of a garage and barn. Trees were also downed.
Trees were knocked down.
Trees and several large limbs were downed along Lewisville Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509377, 5509378, 5509376, 5509375.